This is a sign that the nurse should lower the height of the enema container which is letter B. Abdominal cramping might mean that the patient will not be able to retain the fluid which means that the enema will prove to be ineffective. It is not advisable for the nurse to stop the infusion because the patient will not be able to get anything out of the situation in the process.
It is also not advisable to advance the enema even further as the patient will not be able to take more and it may worsen the cramping that the patient is feeling. The best solution is to slow the enema so that it will not cause cramps to the patient and it will be very effective.
Lower the height of the enema container-ans: 2
the nurse should lower the container if the client complains of abdominal cramping. cramping may prevent the client from retaining all of the fluid, which would alter the effectiveness of the enema. if the nurse stops the infusion, the client will not receive all of the fluid, and the enema will be less effective. the nurse may slow the infusion until the abdominal cramping passes. the enema tubing should not be advanced further. the tubing may be clamped temporarily if fluid escapes around the rectal tube. the instillation should be slowed in the instance of abdominal cramping.